MAUDE Adverse Event Report: ARTHROCARE CORP. TOPAZ MICRODEBRIDER ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TOPAZ MICRODEBRIDER ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number Q6000-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/01/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on literature review "fascial incision and adhesiolysis combined with radiofrequency microtenotomy in treatment of chronic midportion achilles tendinopathy", 1 patient had a deep venous thrombosis after a fascial incision and adhesiolysis combined with radiofrequency microtenotomy procedure using a topaz microdebrider icw wand.The event was treated with anticoagulants.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states per the complaint details, a study patient (sited from a literature review) ¿1 patient had a deep vein thrombosis¿ after a fascial incision and adhesiolysis combined with radiofrequency microtenotomy procedure.¿ smith and nephew has not received the device and/or adequate documentation to fully evaluate the root cause of the reported event.Therefore, the root cause of the reported deep vein thrombosis and/or the patient outcome beyond that which was documented in the aged article cannot be confirmed nor concluded.No further medical assessment is warranted at this time.Should additional information/documentation become available, the clinical/medical task may be re-opened for further evaluation.There was no relationship found between the device and the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include a failure of a concomitant device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TOPAZ MICRODEBRIDER ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14541316
Report Number3006524618-2022-00259
Device Sequence Number15147226
Product Code GEI
UDI-Device Identifier00817470004380
UDI-Public817470004380
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K080282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberQ6000-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date05/30/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown